Alert archive / Wisconsin / Frost Advisories in 2025
Frost Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Sep 3, 2025, 2:53 PM CDT for Rusk County, Wisconsin. It took effect at Sep 4, 2025, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2025, 2:53 PM CDT (19:53 UTC)
- In effect from
- Sep 4, 2025, 2:00 AM CDT
- Expired
- Sep 4, 2025, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WWUS73 KMPX 031953 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 253 PM CDT Wed Sep 3 2025 WIZ016-040800- /O.NEW.KMPX.FR.Y.0003.250904T0700Z-250904T1300Z/ Rusk- Including the cities of Ladysmith 253 PM CDT Wed Sep 3 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Rusk County. * WHEN...From 2 AM to 8 AM CDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Dunleavy
1 follow-up statement
153 WWUS73 KMPX 040340 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1040 PM CDT Wed Sep 3 2025 WIZ016-041300- /O.CON.KMPX.FR.Y.0003.250904T0700Z-250904T1300Z/ Rusk- Including the cities of Ladysmith 1040 PM CDT Wed Sep 3 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Eastern half of Rusk County. * WHEN...From 2 AM to 8 AM CDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JPC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 3, 2:47 PM CDT, 6 minutes earlier. Its key messages:
- Much colder temperatures through the weekend, before rebounding next week.
- Strong clipper to bring another round of rain & thunderstorms Thursday afternoon and evening.
- Very gusty winds will follow the clipper system across western and southern MN Thursday night.
Area forecast discussion, Sep 3, 2:47 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 247 PM CDT Wed Sep 3 2025 .KEY MESSAGES... - Much colder temperatures through the weekend, before rebounding next week. - Strong clipper to bring another round of rain & thunderstorms Thursday afternoon and evening. - Very gusty winds will follow the clipper system across western and southern MN Thursday night. && .DISCUSSION... Issued at 247 PM CDT Wed Sep 3 2025 Highs are much cooler compared to Tuesday as CAA following a cold frontal passage last night. Highs have only warmed into the upper 50s to lower 60s this afternoon while winds have been breezy out of the northwest. Gusts have generally been 25-30 MPH but AXN did gust to 43 MPH near noon. Isolated to scattered showers are expected to develop this afternoon from the growing post-frontal cumulus field. Activity will start over northern MN and WI and travel southward into this evening, dissipating once daytime heating ends. Best chances for precip are for the Twin Cities eastward where PoPs maximize around 30%. Tonight's temperatures will be chilly as at least partially clearing skies could drop lows into the upper 30s for rural areas, particularly in central MN and western WI. Did consider a possible Frost Advisory for Rusk county but forecast confidence for frost is currently too low. Still, it may be wise to cover any sensitive outdoor plants tonight, especially in west- central WI. A shortwave within the northwesterly flow will approach during Thursday, leading to WAA across southern and western MN. Highs here are forecast to warm well into the 60s while areas north will remain near 60. This shortwave will also bring our next round of rain as guidance spins up a surface low over the eastern Dakotas Thursday afternoon and moves it east thru MN and into WI by Thursday night. This compact system should provide rain for much of the area. Have maintained categorical PoPs for nearly all of the CWA from late afternoon through the evening. One or two thunderstorms may even be possible in southern MN. A quick 0.25-0.5" of rain is likely with the heaviest amounts occurring north of I-94. Northwesterly winds will also ramp up Thursday evening following another cold frontal passage. Western to southern MN will likely see the strongest winds with sustained values nearing 20 knots while gusts reach 30-35 knots. A Wind Advisory was considered but winds shouldn't be as strong compared to our western neighboring CWAs (FSD, ABR). Rain chances should largely end by Friday morning as the low pressure continues east into the Great Lakes. Winds will also be decreasing but still breezy and with highs only warming to near 60, Friday will feel like our first real Fall day. The weather this weekend looks mostly calm and precip-free as cool, dry air flows in from the north-northwest and high pressure settles in. Saturday's highs will be a few degrees warmer than Friday's while Sunday should be in the mid 60s. One thing to watch will the frost potential on Saturday night. Lows are already forecast to fall into the upper 30s to lower 40s and clear skies and calm winds could dip temperatures even farther, especially in rural areas. A warming trend looks likely throughout next week as guidance favors upper- level ridging building across the central CONUS. Hot temperatures aren't likely but a return to above normal warmth (highs in the 70s to near 80) seems certain. Precipitation chances don't seem as certain, though, within the ridging regime. But, a stray embedded impulse could allow us to not be completely precip free during next week. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1222 PM CDT Wed Sep 3 2025 SCT-BKN cloud deck continues to flirt with MVFR with breezy northwesterly winds behind a cold front. A few scattered showers are possible late this afternoon across eastern Minnesota/western Wisconsin, but have only included a PROB30 for STC/RNH. Gusts of 25-30kts will continue until this evening. Winds go light and turn southwesterly overnight with clouds thinning out. For now, the end of the TAF period looks dry, but SHRA chances look to return just beyond the forecast period. KMSP...As alluded to above, SHRA are possible by late tomorrow afternoon with a strong clipper system, but have left out any mention for now until we have more confidence in the timing. Otherwise, northwesterly winds continue before gradually turning west/southwest through tomorrow with afternoon gusts of 20-25kts possible. /OUTLOOK FOR KMSP/ FRI...VFR. Wind NW 10-15G25 kts. SAT...VFR. Wind NW 10-15 kts. SUN...VFR. Wind W 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...CTG AVIATION...Dye
Hazardous weather outlook, Sep 3, 2:48 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 248 PM CDT Wed Sep 3 2025 WIZ015-016-027-042000- Barron-Rusk-Chippewa- 248 PM CDT Wed Sep 3 2025 This Hazardous Weather Outlook is for portions of northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. Patchy frost across northern Wisconsin late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will move in Thursday evening. The threat for severe weather is low, but a few storms could produce gusty winds. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>070-073>078-082>085-091>093-WIZ014-023>026-028- 042000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-St. Croix-Pierce- Dunn-Pepin-Eau Claire- 248 PM CDT Wed Sep 3 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms will move in Thursday afternoon and evening. The threat for severe weather is low, but a few storms could produce gusty winds. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. jrb
Nearby
Frost Advisories in Wisconsin, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.